MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306544
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's address is unknown:  (b)(6) usa has been used as a default.  investigation summary: a device history record review was completed by our quality engineer team for provided lot number 203206.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.One physical sample was received by our quality team for evaluation.The sample came in a plastic bag and had no packaging flow wrap.A visual inspection was performed and the tip cap and luer tip show a discoloration.An attempt to remove it with an alcohol wipe was done with no success.An ftir could not be performed.The cause for this defect could have resulted during the tip cap molding process where the tip cap got contaminated with lubricant from the molding press and when the tip cap was assembled to the barrel then barrel got similar discoloration on the luer tip.As a result of this incident, the tip cap molding press was inspected finding it clean with no residues of lubricant or any other material.Further action has not been determined necessary at this time.Our quality team will continue to monitor the manufacturing process for this defect and other emerging trends.Investigation conclusion: based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.We will continue monitoring the complaint trend for this product and symptom.Probable root cause: tip cap molding process.It could be possible that the tip cap got contaminated with lubricant from the molding press.When the tip cap was assembled to the barrel then barrel got similar discoloration on the luer tip.The tip cap molding press was inspected finding it clean with no residues of lubricant or any other material.(b)(4).
 
Event or Problem Description
It was reported that the syringe 3ml saline 3ml fill experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 306544 batch no: 0203206.Product name and/or catalog number: bd posiflush (3ml ns flush).Lot number or serial number: 0203206.Any injuries and/or harm? none known.What is the issue you experienced? pink substance on syringe hub.

Brand Name
SYRINGE 3ML SALINE 3ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11163573
Report Number1911916-2021-00025
Device Sequence Number676650
Product Code NGT
UDI-Device Identifier00382903065448
UDI-Public00382903065448
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Catalogue Number306544
Device Lot Number0203206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1